| Model Number |
ZA9003 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).Device evaluation: the intraocular lens (iol) was not returned.Therefore, the product testing could not be performed and the reported issue could not be verified.Manufacturing record review: a review of the manufacturing records was performed.There were no discrepancies found during the review.The documentation shows that the production order was manufactured according to specifications.There was no associated deviation or non-conformity reports found in the review related to the report.The lenses were released according specification in compliance with the product intended use as required.A search of complaints revealed no additional investigation requests received for this production order number.Labeling evaluation: the directions for use (dfu) were reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the lenses.Based on the results of the investigation, no quality product deficiency was identified.All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
It was reported that a cataract patient underwent intraocular lens (iol) implantations in (b)(6) 2015 in both eyes.Post implant(s) the patient complained of mono-ocular vertical double images/ghost images with both eyes.Contact lenses with astigmatism correction were used to try to resolve the issue.During follow up the account reported there is no loss of best corrected visual acuity (bcva) equal to or above 2 lines or induced astigmatism of 2 or more diopters.They also reported there has been no secondary surgical operation being performed or that the astigmatism had increased in severity.They indicated that the symptoms are significantly interfering with activities of daily living despite the use of spectacles.Finally the account mentioned that the astigmatism is not related to the surgical procedure.Both lenses remain implanted.Since both eyes were affected this report is for the other iol for one of the eyes.A separate report is being submitted for the one iol for the other eye.
Additional Manufacturer Narrative
Medical affairs representative spoke to surgeon and both agree that the patient''s bilateral monocular diplopia is not caused by the intraocular lens.It is believed it is some sort of higher order aberration in the cornea.The surgeon will try alphagan or a mild constricting drop as well as colored contact lenses with a smaller pupil size.Note that the symptoms disappear with pinhole.